Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 44, NWS Atlanta, GA

February 11, 2022Dodge County, Telfair County, Wilcox County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 11, 2022, 5:36 AM EST for Dodge County, Telfair County, Wilcox County, Georgia. It took effect at Feb 11, 2022, 1:00 PM EST. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2022, 5:36 AM EST (10:36 UTC)
In effect from
Feb 11, 2022, 1:00 PM EST
Expired
Feb 12, 2022, 10:02 PM EST
In force
33 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at Abbeville (ABBG1). The gauge peaked at 12.11 ft at Feb 11, 2022, 11:00 PM EST.

actionminormoderate10121402/1102/1202/1302/14
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

797 
WGUS42 KFFC 111036
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
536 AM EST Fri Feb 11 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron, 
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC091-271-315-120000-
/O.NEW.KFFC.FL.W.0044.220211T1800Z-220213T1200Z/
/ABBG1.1.ER.220211T1800Z.220211T1800Z.220213T0600Z.NO/
536 AM EST Fri Feb 11 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Ocmulgee River near Abbeville.

* WHEN...From this afternoon to Sunday morning.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Friday the stage was 11.9 feet and rising very
    slowly.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 12 feet this afternoon. It will
    then fall below flood stage early Sunday morning.
  - Flood stage is 12 feet.


&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
5 follow-up statements
173 
WGUS82 KFFC 111811
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
111 PM EST Fri Feb 11 2022

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron, 
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC091-271-315-120615-
/O.CON.KFFC.FL.W.0044.000000T0000Z-220213T1200Z/
/ABBG1.1.ER.220211T1622Z.220212T0000Z.220213T0600Z.NO/
111 PM EST Fri Feb 11 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ocmulgee River near Abbeville.

* WHEN...Until Sunday morning.

* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 12:45 PM EST Friday the stage was 12 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:45 PM EST Friday was 12 feet.
  - Forecast...The river is expected to rise to a crest of 12.1
    feet this evening. It will then fall below flood stage early
    Sunday morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
953 
WGUS82 KFFC 120109
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
809 PM EST Fri Feb 11 2022

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

For the Ocmulgee River Basin...including Abbeville...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC091-271-315-121315-
/O.CON.KFFC.FL.W.0044.000000T0000Z-220213T1200Z/
/ABBG1.1.ER.220211T1622Z.220212T0600Z.220213T0600Z.NO/
809 PM EST Fri Feb 11 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast 
  to continue.

* WHERE...Ocmulgee River near Abbeville.

* WHEN...Until Sunday morning.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Friday the stage was 12.1 feet and steady.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM EST Friday was 12.1 feet.
  - Forecast...The river is expected to remain near 12.1 feet
    through Saturday afternoon and then begin falling. It will
    then fall below flood stage early Sunday morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
027 
WGUS82 KFFC 120853
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
353 AM EST Sat Feb 12 2022

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron, 
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC091-271-315-122100-
/O.CON.KFFC.FL.W.0044.000000T0000Z-220213T1200Z/
/ABBG1.1.ER.220211T1622Z.220212T0545Z.220213T0600Z.NO/
353 AM EST Sat Feb 12 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ocmulgee River near Abbeville.

* WHEN...Until tomorrow morning.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Saturday the stage was 12.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Saturday was 12.1 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 9.7 feet
    Wednesday evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
643 
WGUS82 KFFC 121636
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1136 AM EST Sat Feb 12 2022

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron, 
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC091-271-315-130500-
/O.CON.KFFC.FL.W.0044.000000T0000Z-220213T1200Z/
/ABBG1.1.ER.220211T1622Z.220212T0545Z.220213T0600Z.NO/
1136 AM EST Sat Feb 12 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and forecast to continue.

* WHERE...Ocmulgee River near Abbeville.

* WHEN...Until tomorrow morning.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Saturday the stage was 12.1 feet and steady.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Saturday was 12.1 feet.
  - Forecast...The river is expected to rise to a crest of 12.1
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 12 feet.


&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
436 
WGUS82 KFFC 130302
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1002 PM EST Sat Feb 12 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

GAC091-271-315-130415-
/O.CAN.KFFC.FL.W.0044.000000T0000Z-220213T0302Z/
/ABBG1.1.ER.220211T1622Z.220212T0545Z.220213T0100Z.NO/
1002 PM EST Sat Feb 12 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Ocmulgee River near Abbeville.

* ADDITIONAL DETAILS...
  - At 9:45 PM EST Saturday the stage was 11.9 feet and falling.
  - Forecast...The river is expected to fall to 8.2 feet Thursday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 3:17 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 11, 3:17 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 AM EST Fri Feb 11 2022

.SHORT TERM /Today through Saturday/...

Satellite imagery shows cirrus streaming across the southern two-
thirds of the CWA this morning as an elongated piece of vorticity
traverses the Southeast amid weak upper-level troughing. This upper-
level disturbance will have little to no impact on our weather today
as the atmospheric column remains relatively dry below ~400 mb. As a
result, the focus today will be the potential for fire weather
conditions, mainly across portions of central and eastern Georgia as
dry mid-level air mixes down during peak daytime heating. Dew points
will not plummet as low as they did yesterday, as southwesterly
surface winds provide a slight increase in surface moisture. Still,
relatively humidity across portions of central and eastern Georgia
will likely drop to around 25% this afternoon, but not for quite
long enough (that is, <4 hours) to warrant a Fire Danger Statement.

Broad upper-level troughing will encompass the eastern two-thirds of
the CONUS on Saturday with a sprawling area of high pressure on its
heels over the western CONUS. These features will push a cold front
south and east across the Southeast through the day. Models are not
depicting appreciable moisture or much upper-level forcing
accompanying this FROPA, so have limited PoPs to low-end slight
chance for rain showers across far north Georgia on Saturday
evening. As far as temperatures go during the short term period,
highs and lows will remain well above average... In the mid-60s to
lower 70s, and mid-30s to mid-40s, respectively.

Martin

&&

.LONG TERM /Saturday Night through Thursday/...

Beginning of the fcst period for Saturday night into early
Sunday looks to have an upper short wave and moisture axis pushing
across the area that could bring a light rain to snow transition or
mix in parts of the north based on some progged thermal profiles.
For now not expecting any accumulation totals or significant impacts
but will need to monitor for any changes/updates especially as this
gets into more hi-res model solutions for the short term.

Main upper trough axis doesn't push east of the area until later
Sunday or Sunday night, though conditions should be mainly dry and
becoming mostly clear across much of the area with most of the
moisture exiting. NW flow aloft and broad sfc ridging will make for
a dry a cool Monday, then upper flow shifts more zonal for Tuesday
and SW Wednesday allowing for daytime max temps to moderate above
climo norms. Much of the area should get into the mid to upper 60s
with even low 70s for central GA by Wednesday.

By Thursday into Friday, we look to get some increased moisture
advection on the southern side of a developing upper wave and
translated sfc low, which should have most of the dynamics staying
north of the area while draping an elongated cold front into the
southeast CONUS. Have some increasing pops accordingly and keeping
all shower mention as progged instability a bit too low for thunder
mention at this time.

Baker

&&

.AVIATION...
06Z Update...
VFR conditions will prevail through the forecast period at all
TAF sites. Just some cirrus currently streaming over MCN and CSG,
otherwise SKC expected through the overnight at the northern TAF
sites. Winds will be near-calm to 5 kts overnight, increasing to
8-12 kts out of the SW after 16z-18z with occasional gusts of 18
kts or so through the afternoon. Winds will begin to taper off
after 00z Saturday, decreasing to 5 kts or less.

//ATL Confidence...06Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  41  69  37 /   0   0   5  10
Atlanta         69  44  66  33 /   0   0   5  10
Blairsville     65  38  60  26 /   0   0  10  20
Cartersville    70  42  63  28 /   0   0  10  20
Columbus        71  43  71  38 /   0   0   5  10
Gainesville     68  43  64  34 /   0   0   5  10
Macon           73  41  72  40 /   0   0   5  10
Rome            71  41  62  29 /   0   0  10  20
Peachtree City  70  40  68  32 /   0   0   5  10
Vidalia         72  44  71  46 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....Baker
AVIATION...Martin
Hazardous weather outlook, Feb 11, 3:04 AM EST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
304 AM EST Fri Feb 11 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
304 AM EST Fri Feb 11 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.